Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 182, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 20, 2022, 8:10 PM CDT for 4 counties in Nebraska. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2022, 8:10 PM CDT (01:10 UTC)
- Expired
- Jun 20, 2022, 9:00 PM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 78 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 8:34 PM CDT | TSTM WND GST 75 | 3 E Johnstown, NE | AINSWORTH AIRPORT AWOS. TIME ESTIMATED FROM RADAR. |
| Jun 20, 8:35 PM CDT | HAIL 1 | 5 E Johnstown, NE | LASTED APPROXIMATELY 5 TO 10 MINUTES. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 7:32 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 3591 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
911
WUUS53 KLBF 210110
SVRLBF
NEC017-031-103-149-210200-
/O.NEW.KLBF.SV.W.0182.220621T0110Z-220621T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
810 PM CDT Mon Jun 20 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
East central Cherry County in north central Nebraska...
West central Rock County in north central Nebraska...
Northern Brown County in north central Nebraska...
South central Keya Paha County in north central Nebraska...
* Until 900 PM CDT.
* At 810 PM CDT, a severe thunderstorm was located 12 miles southwest
of Johnstown, or 21 miles west of Ainsworth, moving northeast at 45
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Ainsworth, Springview, Long Pine, Johnstown, Wood Lake, Keller Park
State Recreation Area, Thomas Creek State Wildlife Management Area,
Bobcat State Wildlife Management Area, Pine Glen State Wildlife
Refuge, Antelope Peak, Moon Lake and Meadville.
This includes the following highways...
Highway 183 between mile markers 194 and 214.
Highway 20 between mile markers 222 and 258.
Highway 12 near mile marker 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4233 10026 4258 10038 4286 9968 4254 9954
TIME...MOT...LOC 0110Z 244DEG 38KT 4249 10028
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Brown2 follow-up statements
109
WWUS53 KLBF 210127
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
827 PM CDT Mon Jun 20 2022
NEC031-210137-
/O.CAN.KLBF.SV.W.0182.000000T0000Z-220621T0200Z/
Cherry NE-
827 PM CDT Mon Jun 20 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHERRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.
LAT...LON 4286 9968 4255 9954 4239 10017 4244 10018
4266 10018
TIME...MOT...LOC 0127Z 243DEG 37KT 4256 10007
$$
NEC017-103-149-210200-
/O.CON.KLBF.SV.W.0182.000000T0000Z-220621T0200Z/
Rock NE-Brown NE-Keya Paha NE-
827 PM CDT Mon Jun 20 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WEST CENTRAL ROCK...NORTHERN BROWN AND SOUTH CENTRAL KEYA PAHA
COUNTIES...
At 827 PM CDT, a severe thunderstorm was located over Johnstown, or
10 miles west of Ainsworth, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ainsworth, Springview, Long Pine, Johnstown, Keller Park State
Recreation Area, Thomas Creek State Wildlife Management Area, Bobcat
State Wildlife Management Area, Pine Glen State Wildlife Refuge,
Antelope Peak and Meadville.
This includes the following highways...
Highway 183 between mile markers 194 and 214.
Highway 20 between mile markers 225 and 258.
Highway 12 near mile marker 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4286 9968 4255 9954 4239 10017 4244 10018
4266 10018
TIME...MOT...LOC 0127Z 243DEG 37KT 4256 10007
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Brown775
WWUS53 KLBF 210139
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
839 PM CDT Mon Jun 20 2022
NEC017-103-149-210200-
/O.CON.KLBF.SV.W.0182.000000T0000Z-220621T0200Z/
Rock NE-Brown NE-Keya Paha NE-
839 PM CDT Mon Jun 20 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WEST CENTRAL ROCK...NORTHERN BROWN AND SOUTH CENTRAL KEYA PAHA
COUNTIES...
At 837 PM CDT, a severe thunderstorm was located near Ainsworth,
moving northeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...At 836 PM CDT, a 76 mile per hour wind gust was reported at
Ainsworth Regional Airport.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Ainsworth, Springview, Long Pine, Johnstown, Keller Park State
Recreation Area, Thomas Creek State Wildlife Management Area, Bobcat
State Wildlife Management Area, Pine Glen State Wildlife Refuge,
Antelope Peak and Meadville.
This includes the following highways...
Highway 183 between mile markers 194 and 214.
Highway 20 between mile markers 231 and 258.
Highway 12 near mile marker 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4286 9968 4255 9954 4243 10002 4268 10012
TIME...MOT...LOC 0137Z 244DEG 38KT 4261 9994
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$
BrownWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:37 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 20, 6:37 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 637 PM CDT Mon Jun 20 2022 .SHORT TERM...(This evening through Tuesday night) Issued at 317 PM CDT Mon Jun 20 2022 The upper level low across swrn WY featuring -20C h700mb air will lift northeast through MT tonight. The Recd jet will send a cold front through wrn and ncntl Nebraska. The POP forecast tonight leans on the short term model blend for chance POPs, mainly across nrn Nebraska. Storm development farther south will compete with a 14C h700mb cap. As for severe weather potential, winds aloft are strong and unidirectional favoring storm splitting. The upper level low will cause modest cooling aloft across nwrn Nebraska with h700mb temps falling to around -10C. Little or no cooling aloft is expected elsewhere. Lapse rates throughout wrn and ncntl Nebraska are marginal and the culprit is a subtropical plume of moisture causing a moist adiabatic profiles from h500-300mb. This is limiting instability. The RAP model suggests the shear may be too strong relative to the CAPE for severe weather. The best guess for severe weather would be a wind/hail capable storm or two across the northwest late this afternoon as suggested by the CAMS. Some are suggesting an outflow dominant cluster of strong storms across ncntl Nebraska later this evening. The upper low lifts into Canada during the day Tuesday and this should shunt the subtropical moisture plume south into KS. There is a slight chance the plume cold lift back north Tuesday night and slight chance POPs are in place across swrn Nebraska. This forecast is supported mostly by the SREF and less so by the HREF and NAMnest. The GFS and ECM don't support a rain chance at all. .LONG TERM...(Wednesday through Monday) Issued at 317 PM CDT Mon Jun 20 2022 The main forecast interest in the extended is the 2-day heatwave Thursday and Friday followed by a cold front and thunderstorm chance Friday night. The models are in very good agreement building the subtropical ridge across the Matzoth west into Texas while an upper low drops south along the CA coast. H700mb temperatures across wrn and ncntl Nebraska warm to 12C-14C supporting highs in the 90s to near 100F both days. Humidity remains low with dew points in the 50s to lower 60s which is surprising since the SREF suggests precipitable water between 1.25 and 1.5 inches. An upper level disturbance will swing through the nrn Plains Friday night and interact with a plume of subtropical moisture. POPs for this event are just 30 to 40 percent which is modest considering the ECM and GFS suggest the moisture plume is rich. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 637 PM CDT Mon Jun 20 2022 A cold front has moved past KVTN and is forecast to pass KLBF near 05Z. Northwest winds behind the front will gust to near 25KT tonight. Isolated thunderstorms across north central Nebraska will be VCTS at KLBF through 03Z. Other isolated storms possible at KLBF vicinity 03Z-05Z. Stronger storms may cause gusty, erratic winds, lower ceilings, and brief drops in visibility, but outside of the storms conditions should remain VFR. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for NEZ007-010-027>029- 038. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Roberg
Hazardous weather outlook, Jun 20, 2:04 PM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 204 PM CDT Mon Jun 20 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-211915- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 204 PM CDT Mon Jun 20 2022 /104 PM MDT Mon Jun 20 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Scattered thunderstorms are expected this afternoon and evening across much of the forecast area, especially the Panhandle, Sandhills, and north central Nebraska. Some storms may become strong or severe with large hail, damaging winds, locally heavy rainfall, and frequent lightning the main hazards. A Heat Advisory remains in effect until early this evening for portions of north central Nebraska. Heat index values of up to 100 degrees are expected within these areas. Hot and dry conditions along with gusty winds across southwest Nebraska will lead to elevated to near-critical fire weather conditions. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Daily thunderstorm chances will exist Wednesday through Sunday. At this time, the threat for severe weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 20, 5:59 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 PM CDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 3 W ELLSWORTH 42.06N 102.34W
06/20/2022 M2.50 INCH SHERIDAN NE STORM CHASER
&&
CLIFFORD.COLELocal storm report, Jun 20, 6:41 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 12 N HYANNIS 42.17N 101.73W
06/20/2022 M1.00 INCH CHERRY NE STORM CHASER
&&
CLIFFORD.COLELocal storm report, Jun 20, 6:47 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 12 N HYANNIS 42.17N 101.76W
06/20/2022 CHERRY NE STORM CHASER
POWER POLES BROKEN AND 3 INCH TREE LIMBS BROKEN. REPORT
FROM MPING
&&
CLIFFORD.COLELocal storm report, Jun 20, 6:56 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 18 NW MULLEN 42.23N 101.29W
06/20/2022 M1.75 INCH CHERRY NE TRAINED SPOTTER
45 MPH WINDS ESTIMATED
&&
CLIFFORD.COLELocal storm report, Jun 20, 7:13 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 11 N ONEILL 42.62N 98.65W
06/20/2022 E60 MPH HOLT NE PUBLIC
&&
KENNETH.ROBERGLocal storm report, Jun 20, 7:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
749 PM CDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL 8 NW BROWNLEE 42.36N 100.75W
06/20/2022 E1.75 INCH CHERRY NE PUBLIC
BROKEN WINDOWS ON PROPERTY. TIME ESTIMATED FROM RADAR.
&&
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:25 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 50 min |
| Jun 20, 8:51 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Brown, Holt, Keya Paha, Rock | 39 min |
| Jun 20, 9:26 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 38 min |
| Jun 20, 10:06 PM CDT | Special Weather Statement | LBF | Boyd | 24 min |
| Jun 20, 10:13 PM CDT | Special Weather Statement | LBF | Custer | 32 min |
| Jun 20, 10:25 PM CDT | Special Weather Statement | LBF | Hayes | 35 min |
| Jun 20, 10:44 PM CDT | Special Weather Statement | LBF | Custer | 31 min |
| Jun 20, 11:08 PM CDT | Special Weather Statement | LBF | Hayes | 52 min |
| Jun 20, 11:56 PM CDT | Special Weather Statement | LBF | Frontier | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.